It is shown that the black solitons in an optical fiber or a uniform medium with arbitrary nonlinearity are all stable. The conclusion from the analytical stability analysis is consistent with that of numerical simulations. This then dismisses a previous criterion that suggests that the black solitons in a saturable nonlinear medium can be unstable.
© 1996 Optical Society of America
Original Manuscript: October 6, 1995
Published: April 1, 1996
Yijiang Chen, "Stability of black solitons in media with arbitrary nonlinearity," Opt. Lett. 21, 462-464 (1996)